Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 149, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 12, 2007, 10:27 PM MDT for Wallace County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 10:27 PM MDT (04:27 UTC)
- Expired
- Jul 12, 2007, 10:50 PM MDT
- In force
- 23 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Wallace County, KS
The radar
The Goodland radar (KGLD), 53 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 4:19 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 130427 SVRGLD KSC199-130500- /O.NEW.KGLD.SV.W.0149.070713T0427Z-070713T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1027 PM MDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WALLACE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 1100 PM MDT * AT 1025 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF WALLACE...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALLACE AROUND 1035 PM MDT... PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3905 10148 3892 10164 3872 10163 3881 10148 $$ LOCKHART
1 follow-up statement
000 WWUS53 KGLD 130450 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1050 PM MDT THU JUL 12 2007 KSC199-130500- /O.CAN.KGLD.SV.W.0149.000000T0000Z-070713T0500Z/ WALLACE KS- 1050 PM MDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WALLACE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 3905 10148 3892 10164 3872 10163 3881 10148 $$ LOCKHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:00 PM MDT, 8 hours 27 minutes earlier.
Area forecast discussion, Jul 12, 2:00 PM MDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT THU JUL 12 2007 .SHORT TERM... (TONIGHT - SUNDAY) CONVECTIVE CHANCES CONTINUE TO BE THE FORECAST PROBLEM MODELS ONCE AGAIN GENERATING COPIOUS QPF ACROSS THE FORECAST AREA TONIGHT. PRIMARY UPPER FORCING APPEARS TO BE TIED TO WEAK SHORTWAVE TROUGH OVER SOUTHERN COLORADO THIS AFTERNOON EJECTING ACROSS THE PLAINS. WATER VAPOR IMAGERY AND VEERING 500MB WINDS AT A PROFILER IN NORTHWEST NEW MEXICO SUPPORT THAT THEORY. CURRENT POSITION AND TRACK WOULD BRING IT INTO SOUTHWEST KANSAS THIS EVENING. THUS LIKE THE SREF AND GFS WHICH PAINT PRECIPITATION ACROSS THE SOUTHERN ZONES. NAM INSISTS ON MORE CONVECTION DROPPING OUT OF NEBRASKA AS WELL...TIED TO FRONTAL BOUNDARY CURRENTLY IN CENTRAL NEBRASKA AND PERHAPS WEAK/SHEARED OUT VORTICITY MAXIMUMS COMING OUT OF WYOMING. NO DOUBT THE NAM QPF FIELDS VERIFYING WELL SO FAR TODAY...AND HIGH RESOLUTION RUC MODEL ALSO SHOWS FRONT SLIPPING SOUTH TONIGHT AND JUST NORTH OF THE FORECAST AREA. 0-6KM MEAN WINDS/STORM MOTIONS ARE SOUTH/SOUTHEAST AT 10-20 MPH OUT OF NEBRASKA. ALL THINGS CONSIDERED...WILL HAVE TO GO WITH SOME HEALTHY POPS ACROSS THE NORTHERN ZONES AS WELL. FRIDAY...WEAK NORTHWEST FLOW ALOFT WILL CONTINUE AT AROUND 20KTS. 500MB VORTICITY FIELDS SHOW SEVERAL EMBEDDED VERY WEAK WAVES. IF CONVECTIVE INITIATION WERE TO OCCUR...APPEARS TO BE TIED TO LOW LEVEL MOISTURE CONVERGENCE. WILL NEED TO MONITOR OUTFLOW BOUNDARIES FROM OVERNIGHT CONVECTION. 700MB TEMPERATURES DROP OFF A FEW MORE DEGREES C COMPARED TO TODAY...AND WITH WEAKER CAP WILL NOT BE AS DIFFICULT TO GET SOMETHING GOING. WILL PAINT IN SOME SLIGHT CHANCE POPS IN WESTERN ZONES WHICH IS WHERE NAM FORECASTS SURFACE CONVERGENCE AXIS. SATURDAY...FRONTAL BOUNDARY FORECAST TO MOVE THROUGH THE AREA. NAM AND GFS MORE OR LESS ON THE SAME PAGE WITH BOUNDARY MOVING THROUGH SOUTHERN COUNTIES BETWEEN 18Z AND 00Z DURING PEAK HEATING. NAM A TAD FASTER PERHAPS. MOISTURE POOLING AND CONVERGENCE ALONG FRONT SHOULD ALLOW CONVECTION TO INITIATE. WILL CARRY CHANCE POPS SOUTH AND LOWER TO THE NORTH SINCE INSTABILITY DROPS OFF QUICKLY POST FRONTAL. OBVIOUSLY ANY CHANGE IN FRONTAL TIMING WILL GREATLY EFFECT THE PRECIPITATION FORECAST. PARTICULARLY CONCERNED ABOUT FASTER FROPA WITH NORTHERLY FLOW ALOFT...AND FRONT ENDING UP SOUTH OF THE AREA. TRIMMED GOING POPS JUST A BIT IN THE NORTH AS A RESULT. SUNDAY...APPEARS ANOTHER WEAK WAVE COMING DOWN THE RIDGE...BUT MOISTURE AND INSTABILITY FIELDS QUITE POOR IN THE LOWER LEVELS. 700MB TEMPERATURES APPROACHING 15C IN EASTERN COLORADO WILL ALSO RESULT IN STRONG CAP. ALL IN ALL...NOT ENOUGH EVIDENCE TO DEVIATE FROM A DRY FORECAST. .LONG TERM... (MONDAY - THURSDAY) MODELS COMING INTO GOOD AGREEMENT AND SHOW THE SPRAWLING RIDGE CURRENTLY OVER THE GREAT BASIN SLIDING EASTWARD OVER THE CENTRAL PLAINS. FORECAST 850MB TEMPERATURES ARE NEARLY IDENTICAL EACH DAY OF THIS PERIOD AND WILL BE NEAR 30C. GIVEN INCREASING CONFIDENCE WILL BE RAISING TEMPERATURES A BIT MORE TO MIDDLE AND UPPER 90S. TOWARDS THE END OF THE PERIOD...GFS WANTS TO BRING A FRONT DOWN THE CENTRAL PLAINS AND INTO THE FORECAST AREA ON WEDNESDAY. ECMWF HAS THE FRONT IN SOUTH DAKOTA AT THAT TIME. GIVEN THE STRENGTH AND POSITION OF THE UPPER RIDGE...WILL FOLLOW THE ECMWF SOLUTION. OTHERWISE...THUNDERSTORM CHANCES WILL HINGE ON BREAKING THE RATHER STRONG CAP ALONG THE LEE TROUGH IN EASTERN COLORADO...BUT GIVEN WEAK FLOW ALOFT LITTLE IF ANY STORM MOTION IS EXPECTED. EVEN IF SOMETHING WERE TO POP LARGE TEMP/DEW POINT SPREADS MAY RESULT IN VIRGA/DRY THUNDERSTORMS. CONFIDENCE IN MEASURABLE PRECIPITATION THEREFORE WANING AND DECIDED TO DROP POPS DOWN TO 10 IN COLORADO. && .AVIATION...A BROKEN LINE OF THUNDERSTORMS CURRENTLY OVER CENTRAL NEBRASKA/SOUTHEAST WYOMING AND THE FRONT RANGE OF COLORADO ARE MOVING SOUTH/SOUTHEAST AT 20 KTS. AT THEIR CURRENT SPEED THEY WILL REACH THE KMCK TERMINAL AROUND 0030Z AND THE KGLD TERMINAL AROUND 0200-0300Z. GUSTY WINDS AND HAIL ARE THE PRIMARY THREATS WITH THESE STORMS. BY 06Z THE FRONTAL BOUNDARY ASSOCIATED WITH THE PRECIPITATION SHOULD HAVE EITHER DISSIPATED OR HAVE MOVED THROUGH THE TERMINAL SITES WITH NORTHEAST WINDS IN ITS WAKE. BY 12Z SOME STRATUS AND FOG CANNOT BE RULED OUT. AFTER THE LOW CLOUDS DISSIPATE AM EXPECTING NO PRECIPITATION FOR THE REMAINDER OF THE DAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JDK/JDK/DDT
Hazardous weather outlook, Jul 12, 10:30 AM MDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT THU JUL 12 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1030 AM MDT THU JUL 12 2007 /1130 AM CDT THU JUL 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MOST FAVORABLE SOUTH OF A FLAGLER COLORADO TO SHARON SPRINGS AND GOVE KANSAS LINE. WIND SHEAR AND INSTABILITY ARE FAVORABLE FOR SEVERE STORMS TO BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREAT. MOISTURE CONTENT THROUGHOUT THE ATMOSPHERE HAS INCREASED A BIT SINCE YESTERDAY AND WITH STORM MOTIONS TO THE SOUTHEAST AT 10 MPH OR SO SOME LOCALLY HEAVY RAIN IS POSSIBLE. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE TRI-STATE AREA TONIGHT WITH THE BEST CHANCE ACROSS THE SOUTH. A FRONTAL BOUNDARY WILL SLIP INTO THE NORTHERN PART OF THE AREA TONIGHT PROVIDING A LOW CHANCE OF THUNDERSTORMS WHILE THUNDERSTORMS IN EASTERN AND SOUTHEASTERN COLORADO WILL SLIDE SOUTHEAST INTO THE SOUTHERN PART OF THE TRI-STATE AREA. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE OVER EASTERN COLORADO FRIDAY AFTERNOON AND EVENING. A BETTER CHANCE OF THUNDERSTORMS WILL BE SATURDAY AFTERNOON AND EVENING. THE MAIN RISK WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. DDT
In the hours before
Local storm report, Jul 12, 7:56 PM MDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
756 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 8 N LENORA 39.73N 100.00W
07/12/2007 E1.00 INCH NORTON KS TRAINED SPOTTER
ESTIMATED WINDS 60-65 MPH.
&&
BOYDLocal storm report, Jul 12, 7:58 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 8 N LENORA 39.73N 100.00W
07/12/2007 E1.25 INCH NORTON KS TRAINED SPOTTER
&&
BOYDLocal storm report, Jul 12, 8:36 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
836 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL OBERLIN 39.82N 100.53W
07/12/2007 E1.00 INCH DECATUR KS TRAINED SPOTTER
&&
JMARTINLocal storm report, Jul 12, 8:37 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
837 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 1 S OBERLIN 39.81N 100.53W
07/12/2007 E1.00 INCH DECATUR KS TRAINED SPOTTER
&&
BOYDLocal storm report, Jul 12, 9:16 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
916 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL 11 SSE ARAPAHOE 38.70N 102.09W
07/12/2007 E1.25 INCH CHEYENNE CO TRAINED SPOTTER
&&
JMARTINLocal storm report, Jul 12, 9:56 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
956 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND DMG 1 W REAGER 39.83N 100.12W
07/12/2007 NORTON KS LAW ENFORCEMENT
SEMI TRUCK BLOWN OVER 1 MILE WEST OF REAGER.
0741 PM TSTM WND DMG REAGER 39.83N 100.10W
07/12/2007 NORTON KS LAW ENFORCEMENT
GRAIN BIN BLOWN OVER.
&&
JMARTINThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:06 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 39 min |
| Jul 12, 7:37 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 38 min |
| Jul 12, 8:30 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 21 min |
| Jul 12, 9:43 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 20 min |
| Jul 12, 10:10 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.